Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 287, NWS North Platte, NE

August 10, 2004Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 10, 2004, 12:42 PM CDT for Lincoln County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2004, 12:42 PM CDT (17:42 UTC)
Expired
Aug 10, 2004, 1:30 PM CDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.7 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2004-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2004-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 101742
SVRLBF
NEC111-101830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1241 PM CDT TUE AUG 10 2004

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA
  THIS INCLUDES THE CITY OF NORTH PLATTE

* UNTIL 130 PM CDT

* AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NORTH PLATTE...
  AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAXWELL BY 1250 PM CDT
  6 MILES NORTH OF BRADY BY 105 PM CDT

LAT...LON 4126 10093 4092 10092 4081 10026 4126 10024

$$

JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:28 AM CDT, 10 hours 14 minutes earlier.

Area forecast discussion, Aug 10, 2:28 AM CDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 AM CDT TUE AUG 10 2004

.DISCUSSION...
POST FRONTAL DAY 2 ACROSS HIGH PLAINS WITH EASTERLY FLOW DRAGGING
NEAR 60 DPNTS INTO NE COLORADO...NW FLOW ALOFT AND ADD WAVE FOR
SHEAR...LEAD TO VIGOROUS MCS MOVING OUT OF E COLORADO INTO WESTERN
KS. A FEW STORMS FIRED ACROSS FAR SOUTHERN TIER OF CWA AND DROPPED
SOME BIGGER HAIL. SAT IMAGERY SHOWING SOME CLOUD EHANCEMENT ACROSS
NC WY WITH A FEW LTG STRIKES SHOWING UP. THIS AREA SEEMS TO BE WAA
ZONE AHEAD OF STRONGER FEATURE SWIRLING SOUTH OUT OF SASK WHICH WILL
SWING ACROSS DAKOTAS INTO GREAT LAKES NEXT 24 TO 36 HOURS. AS THIS
HAPPENS WAA ZONE WILL TRANSITION OVER CWA TODAY ALONG WITH UPGLIDE
AS SEEN AT 310K. UPPER LEVEL WIND MAXIMA AND ASSOC H7 FRONTO MAX
ALSO DIPS FROM NW TO SE ACROSS CWA. LOW LEVEL LIFT WILL COME ON
WESTER SIDE OF SURFACE HIGH WITH UPSLOPE FLOW STRONGEST FROM
SHERIDAN INTO FRONTIER COUNTY AND WEST. WILL HAVE HIGHEST POPS IN
WESTERN/SOUTHERN CWA THROUGH THE DAY AS WAA ZONE SHIFTS INTO KS
THROUGH LATE AFTERNOON. LAPSE RATES NOT VERY IMPRESSIVE WITH BEST
INSTABILITY ACROSS THE HIGH PLAINS OF CO INTO KS WHERE DAILY SEVERE
WX THREAT WILL CONTINUE IN THIS PATTERN. MAY HAVE POPS IN SOUTHERN
CWA BUT STRONG DOWNGLIDE KICKS IN THIS EVENING AS UPPER TROF MOVES
EAST. REMAINDER OF WEEK LOOKS RELATIVELY DRY AND COOL AS AMPLIFIED
PATTERN SETS UP WITH TROF IN EAST AND RIDGE IN THE WESTERN STATES.
UNFORTUNATELY THIS LEAVES PLAINS IN NW FLOW AND ALL BETS OFF ON NOT
SEEING ISO TSRA SOMEWHERE IN CWA. BOTH MODELS HOWEVER SHOW THIS EAST
OF CWA WITH UPPER JET MAX SO WILL LEAVE DRY FCST IN FOR NOW. TEMPS
COOL TODAY WITH PCPN/CLOUDS AND EASTERLY FLOW...GENERALLY AROUND 70.
BELOW NORMAL REAMINDER OF WEEK WITH SLIGHT WARMUP EACH DAY. ARRIVAL
OF STRONG UPPER LOW TO E PAC WILL FORCE RIDGE EASTWARD SOMEWHAT FOR
WEEKEND AND TEMPS TRENDING TOWARD NORMAL OR SLIGHTLY ABOVE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Aug 10, 5:36 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 AM CDT TUE AUG 10 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-111030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
536 AM CDT TUE AUG 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TODAY AS WEAK
DISTURBANCES MOVE SOUTHEAST. THEN LATE THIS AFTERNOON THE SEMI
STATIONARY FRONT BACKED WEST TO THE FRONT RANGE OF COLORADO...NORTH
INTO SOUTHEAST WYOMING...WILL AGAIN SERVE AS THE FOCUS FOR SCATTERED
EVENING THUNDERSTORMS. THUNDERSTORMS THAT FORM ON THE HIGH PLAINS
WILL TRACK SOUTHEAST WITH A FEW POSSIBLY REACHING SEVERE LIMITS WHILE
MOVING ACROSS SOUTHWEST NEBRASKA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF THE SOUTHWEST THIS
EVENING TO THE SOUTHWEST OF A LINE FROM LEWELLEN IN GARDEN COUNTY TO
STOCKVILLE IN FRONTIER COUNTY.

TLK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:16 PM CDTSevere Thunderstorm WarningLBFCuster29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.